Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 199, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 7, 2017, 5:03 PM CDT for Dale County, Henry County, Alabama. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2017, 5:03 PM CDT (22:03 UTC)
- Expired
- Jul 7, 2017, 5:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dale County, AL, Henry County, AL
The radar
The Ft Rucker radar (KEOX), 27 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:18 PM CDT | TSTM WND DMG | Abbeville, AL | 3 TREES REPORTED DOWN AROUND ABBEVILLE...2 ON HWY 10 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
746
WUUS52 KTAE 072203
SVRTAE
ALC045-067-072245-
/O.NEW.KTAE.SV.W.0199.170707T2203Z-170707T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
503 PM CDT FRI JUL 7 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Dale County in southeastern Alabama...
Northwestern Henry County in southeastern Alabama...
* Until 545 PM CDT
* At 503 PM CDT, a severe thunderstorm was located near Blue Springs
State Park, or 10 miles west of Abbeville, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Abbeville, Graball, Screamer, Clopton, Edwin, Scottsboro
Crossroads, Lawrenceville, Abbeville Municipal A/P and Willis
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3154 8516 3156 8547 3162 8545 3162 8542
3171 8542 3171 8530 3170 8522 3171 8521
3173 8521 3173 8517
TIME...MOT...LOC 2203Z 254DEG 15KT 3162 8543
HAIL...0.75IN
WIND...60MPH
$$
ADL1 follow-up statement
718
WWUS52 KTAE 072235
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
535 PM CDT FRI JUL 7 2017
ALC045-067-072245-
/O.EXP.KTAE.SV.W.0199.000000T0000Z-170707T2245Z/
Dale AL-Henry AL-
535 PM CDT FRI JUL 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALE AND
NORTHWESTERN HENRY COUNTIES WILL EXPIRE AT 545 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3154 8516 3156 8547 3162 8545 3162 8542
3171 8542 3171 8530 3170 8522 3171 8521
3173 8521 3173 8517
TIME...MOT...LOC 2235Z 254DEG 15KT 3166 8528
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:12 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 7, 2:12 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 312 PM EDT Fri Jul 7 2017 .NEAR TERM [Through Tonight]... The area will remain on the western edge of the surface ridge today with its axis south of the area. A lee-side trough remains just north of us. The 12Z KTAE sounding showed low to mid level southwesterly flow, favorable for scattered sea-breeze-induced convection. This is what we are seeing on radar this afternoon. We'll see the convection develop slowly inland across our inland FL zones. More isolated convection will occur across our northwestern zones ahead of the trough. Isolated storms could linger into the evening hours north of I-10 before dissipating. Another round of isolated showers and storms will develop over the Gulf of Mexico overnight and could come ashore before dawn along the panhandle coast. It will be a typically muggy night with lows in the mid 70s. .SHORT TERM [Saturday Through Sunday Night]... An eastern CONUS trough will amplify a bit Saturday and Sunday as a couple of shortwaves move through the Midwest. At the surface, ridging will prevail locally with a cold front forecast to pull up just short of the Tri-State region on Sunday. PoPs will be slightly above normal over the weekend, driven by the seabreeze, weak synoptic forcing, and possibly the front on Sunday. Afternoon highs will be near the mid 90s on Saturday and closer to the lower 90s on Sunday. .LONG TERM [Monday Through Friday]... The eastern CONUS trough will retreat to the north beginning on Monday, with deep layer ridging taking over through the end of next week. The surface front will dissipate in place across the Southeast as well. PoPs may still be slightly elevated on Monday as the front dissipates nearby, with normal rain chances due to the seabreezes expected for the remainder of the period. Highs will gradually climb back through the middle 90s into the upper 90s by mid to late week. && .AVIATION [Through 18Z Saturday]... VFR conditions are forecast outside of thunderstorms. TLH will see TS in and around the terminal early in this cycle. DHN may also get some TS close to the terminal later this afternoon. Morning convection over the Gulf of Mexico could get close to ECP by around 14Z Saturday. && .MARINE... Light winds and low seas will prevail for the next several days. The only exceptions will slight afternoon wind and sea enhancements in the seabreeze zone. && .FIRE WEATHER... No hazardous fire weather conditions are expected for the next several days. && .HYDROLOGY... While storms will be a bit more numerous on Saturday and Sunday, average 2-day totals should range between 1-2". Thereafter, typical summertime storms and coverage are expected. Thus the expected QPF over the weekend and the scattered nature of storms through next week should preclude any river, urban, or rural flooding concerns. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 93 74 91 73 / 10 50 20 70 30 Panama City 79 88 78 87 79 / 20 50 40 50 30 Dothan 74 90 74 90 74 / 20 50 20 60 30 Albany 75 91 74 91 74 / 20 40 20 60 50 Valdosta 73 95 73 93 72 / 10 30 20 60 40 Cross City 75 92 74 90 73 / 20 20 20 40 20 Apalachicola 78 89 77 88 77 / 10 30 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Wool MARINE...Harrigan FIRE WEATHER...Fournier HYDROLOGY...Harrigan
In the hours before
Special weather statement, Jul 7, 3:34 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
334 PM CDT FRI JUL 7 2017
ALZ065-072115-
Coffee AL-
334 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 415
PM CDT...
At 333 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm 7 miles north of Elba, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Elba, Lee, Java, Richburg, Mixons Crossroads, Victoria, Eanon, Lowry
Mill, Wilkinstown, Zoar, Camp Humming Hills, Wise Mill, Arcus,
Woodland Grove Church, Bluff Spring and Jack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3162 8607 3162 8602 3157 8582 3135 8599
3149 8619
TIME...MOT...LOC 2033Z 284DEG 13KT 3153 8608
ADLSpecial weather statement, Jul 7, 3:38 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
338 PM CDT FRI JUL 7 2017
ALZ065-066-068-072115-
Dale AL-Coffee AL-Geneva AL-
338 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...SOUTHEASTERN
COFFEE AND NORTH CENTRAL GENEVA COUNTIES UNTIL 415 PM CDT...
At 337 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm 8 miles south of Enterprise, moving northeast at
15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Daleville, Enterprise, Level Plains, Clayhatchee, Coffee Springs,
Chancellor, Keyton, Coppinville, Central City and Cool Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3133 8581 3123 8569 3121 8569 3120 8571
3119 8566 3110 8587 3117 8597
TIME...MOT...LOC 2037Z 235DEG 13KT 3121 8587
ADLSpecial weather statement, Jul 7, 4:01 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
401 PM CDT FRI JUL 7 2017
ALZ065-066-072145-
Dale AL-Coffee AL-
401 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALE AND CENTRAL
COFFEE COUNTIES UNTIL 445 PM CDT...
At 401 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm near New Brockton, or 9 miles east of Elba,
moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Elba, Fort Rucker, Ozark, Enterprise, New Brockton, Ariton, Lee, Pine
Level, Mixons Crossroads, Curtis, Carl Folsom A/p, Dill, Lowry Mill,
Camp Humming Hills, Clintonville, Wise Mill, Roeton, Dale County
Lake, Marley Hill and Camp Alaflo Bsa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3147 8620 3162 8586 3162 8578 3153 8558
3139 8571 3130 8605 3133 8620
TIME...MOT...LOC 2101Z 281DEG 16KT 3146 8593
ADLSpecial weather statement, Jul 7, 4:22 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
422 PM CDT FRI JUL 7 2017
ALZ066-067-072215-
Dale AL-Henry AL-
422 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND
SOUTHWESTERN HENRY COUNTIES UNTIL 515 PM CDT...
At 421 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Ozark, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Ozark, Newville, Bells Crossroads, Skipperville, Echo, Kirkland
Crossroads, Roberts Crossroads, Mabson, Arguta, Snells Crossroads,
Ewell, Barefield Crossroads, Beamon, Browns Crossroads, Dale County
Lake, Goldberg Field, Clopton, Blackwell Field A/p, Phillips
Crossroads and Ward Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3139 8534 3140 8564 3162 8564 3162 8542
3163 8542 3163 8534
TIME...MOT...LOC 2121Z 270DEG 18KT 3150 8560
ADLLocal storm report, Jul 7, 4:51 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
551 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 2 SSE ASHVILLE 30.59N 83.64W
07/07/2017 JEFFERSON FL 911 CALL CENTER
TREE DOWN ON HWY 221 N
&&
RHSpecial weather statement, Jul 7, 5:01 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
601 PM EDT FRI JUL 7 2017
ALZ067-GAZ121-072245-
Henry AL-Clay GA-
601 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HENRY AND SOUTHWESTERN
CLAY COUNTIES UNTIL 645 PM EDT/545 PM CDT/...
At 600 PM EDT/500 PM CDT/, National Weather Service doppler radar
indicated a a strong thunderstorm near Abbeville, moving east at 30
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Abbeville, Fort Gaines, Shorterville, Walter F. George Lock And Dam,
Edwin, Otho, Hayes, Scottsboro Crossroads, Double Bridges, Murphy
Station, Graball, Screamer, Coates, Thomas Mill Creek, Lawrenceville,
Abbeville Municipal A/P and Willis Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3176 8513 3150 8501 3150 8503 3152 8503
3152 8504 3150 8506 3150 8542 3171 8542
3170 8522 3171 8521 3174 8521 3177 8516
TIME...MOT...LOC 2200Z 266DEG 26KT 3160 8533
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:42 PM CDT | Special Weather Statement | TAE | Geneva | 33 min |
| Jul 7, 2:52 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 23 min |
| Jul 7, 3:34 PM CDT | Special Weather Statement | TAE | Coffee | 41 min |
| Jul 7, 3:38 PM CDT | Special Weather Statement | TAE | Geneva | 37 min |
| Jul 7, 4:01 PM CDT | Special Weather Statement | TAE | Coffee | 44 min |
| Jul 7, 4:11 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 36 min |
| Jul 7, 4:22 PM CDT | Special Weather Statement | TAE | Dale | 53 min |
| Jul 7, 5:01 PM CDT | Special Weather Statement | TAE | Henry | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.